pregabalin ... advice please

Hi All

was placed on gabapentin 3 years ago, was taking 900 MGS 3 times a day, but lately feel ive become so adjusted to them, they just dont work well for me anymore, though i had little side effects from them.

4 days ago i went onto pregabalin 75 mgs twice daily, but was told to take just once a day till they got in my system for first 3 days, today i took the morning dose and about 5 pm i took the second, they have me spaced out, feel doped and detatched, also my right index finger keep jerking by itself, really twitchy, which ive never had before.

Has anyone had these side effects ?? if so did it settle down quickly ?

im happy to push past the effects if i know it will settle down, but if theyre just not for me id rather not be feeling so detached , however my pain certainly is better controlled

thanks

11 Replies

oldestnewest
  • Hi I'm on 100Mgs of pregabalin twice a day, and I also had the same side effects which did settle down after a while. I hope they will for you to Good luck and take care.

  • christine

    Thanks christine, im not overly anxious about it, infact if anything the tablets have me happy daft, so no chance of anxiety for me LOL!

    Cleaner good to know, that at least for some people it settles down! thnaks for that makes me feel better that cahnces are it will calm down

    T xx

  • Hi Wednesday.

    I tried Pregabalin for a while. Started on 75mg twice a day for a few weeks then my GP changed it to 150mg. To be honest, it didn't have any affect on me at all, including not helping with my pain, so I came off it.

    I have read that an awful lot of people taking Pregabalin do tend to put on a lot of weight though, so just a thought for you to consider.

    Fingers crossed your side effects will wear off soon, and it will all turn out for the best.

    Gentle hugs. x

  • Hi Wednesday,

    I started on Gabapentin first and was told to increase it by taking a low dose for a week then increasing it again after two weeks but eventually I was on 3600mg a day and it was not doing me any good.

    I was then put onto Pregablin at the 75mg twice daily and was told the same to start on 75mg twice daily for a week then increase to 75mg in the morning and 150mg in the evening for two weeks then to increase to 150mg morning and evening, eventually because of the pain I was increased to my dosage that I am on now of 300mg twice daily.

    Anyway yes I did have similar symptoms as yourself when I first started Pregablin and I think they lasted for about three to four weeks, it is only every now and again that I get that feeling and it is usually if I have pushed myself a little to hard, but it goes off once I have had a sit down and a hot drink.

    The finger jerking is another thing, I don't think it is anything to do with the Pregablin, it may due to the Fibro, I just don't know. You could phone NHS direct just to make sure though.

    I hope this helps you and yes you are correct Pregablin does help with the pain in some.

    Good luck

    Steve

    xx

  • Thanks steve!

    Good to know that for some its settled down, i guess im just linking the finger twitching with the pregabalin as iv enever had that before, i may well phone NHS 24, however im a nurse and i know its just another nurse, looking up the data base to give me advice, its nothing major like a rash or swelling, so ill see how it goes over a few days, and if im not happy ill go back to GP , however so far the pains alot better than it was, so thats something !

    T x

  • kestrel

    ill bear the weight gain in mind, though i went up a dress size at least on gabapentin, though that may be due to age , or fact im not as active as i once was , dunno

    but thanks for the advice ! x

  • Hi i think like christine i would go to your GP or at least call the NHS direct as you are obviously concerned about the way you are feeling and i feel it is always best to get things checked by the proper proffessional people (no offence to anyone) but we dont know your medical background etc and the other meds you take good luck love to you diddle x

  • Hi I have been on Pregabalin for about 4 years now and take 200mg 3 times a day/ I always feel spaced out, often sleep, sometimes dizzy. I prefer the side affects to the pain, so I put up with it. I really should speak to my doctor about trying something else, but I have been on so many different meds and this was the best so far.

    I hope this helps a little xx

  • Lynn

    thats good advice.

    Ive taken the morning dose today, im better taking it and not the night dose as i work nightshifts, so usually im at home during day, but il go back to GP tuesday and ask for a lower dose for a few weeks, then build it up to 75 mgs.

    Diddle

    im not overly concerned, just good to get feedback from those whove taken it, im not on any other meds, but your right GP on tuesday to speak it out with them,

    Dozy

    wow 4 years is a while to still be feeling spaced, for me id prefer the pain to being spaced, simply as in my job i cant be spaced out

    T x

  • I was on 150 mg at night for a while and then they changed my dose to 150 twice a day. At first I was so zoned out I could barely work properly. That seems to be subsiding now so must be a temporary side effect. I still fee a bit spacey but I think that is just me and the fibro generally!

  • I have preagablin 600mg twice a day it puts weight on causes me to have tremors and restless legs in bed.

    It also makes me sleepily and at first spaced out and if iam like that I won't drive , but. It's the two evils really do I take it for the pain and suffer side effects or not but then be in pain?

You may also like...